Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 299, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 12, 2003, 3:33 PM CST for Allen County, Barren County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2003, 3:33 PM CST (21:33 UTC)
- Expired
- Nov 12, 2003, 4:15 PM CST
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Allen County, KY, Barren County, KY
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 122133
SVRLMK
KYC003-009-122215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM CST WED NOV 12 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 415 PM CST
* AT 331 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM HISEVILLE TO 6 MILES NORTHWEST OF
HALFWAY...OR FROM 37 MILES EAST OF BOWLING GREEN TO 9 MILES SOUTH
OF BOWLING GREEN...MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HAYWOOD...FINNEY AROUND 340 PM CST
LUCAS...HALFWAY AROUND 345 PM CST
ROSEVILLE AROUND 355 PM CST
TEMPLE HILL...SCOTTSVILLE...EIGHTY EIGHT...AUSTIN AROUND 400 PM CST
TRACY AROUND 405 PM CST
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF
STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS
HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
LAT...LON 3678 8640 3696 8615 3699 8615 3713 8576
3693 8576 3681 8586 3671 8600 3667 8614
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 1:30 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 12, 1:30 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EST WED NOV 12 2003 SHORT TERM (TONIGHT THROUGH SATURDAY) ONGOING LINE OF STORMS ACROSS THE NORTHERN PORTION OF THE COUNTY FORECAST AREA WILL DROP RAPIDLY SOUTHEAST THIS EVENING. CURRENTLY MUCH DRIER AIR JUST TO THE WEST AND NORTHWEST WILL SWEEP INTO THE AREA THIS EVENING. THE COLDER AIR IS STILL WELL TO THE NORTHWEST IN IOWA. WITH THIS IN MIND WE WILL TIME PRECIPITATION OUT OF THE AREA THIS EVENING WITH RAPIDLY CLEARING SKIES. THE CONCERN FOR THE OVERNIGHT WILL BE WIND GUSTS. BEHIND THE FRONT WE MAY SEE A SHORT PERIOD OF TIME WITH GUSTS TO 30 MPH BUT FOR THE MOST PART WE EXPECT WINDS IN THE 15 TO 25 MPH RANGE. COLD HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION THURSDAY WITH AFTERNOON TEMPERATURES SOME 15 TO 20 DEGREES COLDER THAN TODAY. LOWS FRIDAY MORNING DROP INTO THE MID AND UPPER 20S. AN APPROACHING WARM FRONT WILL BRING INCREASING CLOUDS AND A CHANCE OF RAIN INTO THE CFA SATURDAY. ...LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... 00Z EXTENDED MODELS ARE IN PRETTY GOOD AGREEMENT FOR THIS CYCLE. BROAD ZONAL UPPER LEVEL FLOW WILL QUICKLY AMPLIFY AS POTENT SHORT WAVE DIGS INTO THE CENTRAL PLAINS ON MONDAY. FULL LAT WAVE WILL HEAD EAST INTO THE OHIO VALLEY ON TUESDAY AND INTO WEDNESDAY. DECENT MOISTURE RETURN IS EXPECTED AHEAD OF THIS SYSTEM...SO A DECENT RAIN EVENT COULD MATERIALIZE IN THE TUE/WED TIME FRAME. AS TO THE FORECAST...PREVIOUS EXTENDED FORECAST IS IN GOOD SHAPE. BASED ON THE NEW MODEL RUNS...HAVE BUMPED UP POPS A BIT ON TUESDAY AND WEDNESDAY. AS FOR TEMPS A BLEND OF HPC AND 00Z GFS ENSEMBLE MOS WAS USED. TEMPERATURES EXPECTED TO REMAIN MILD EARLY NEXT WEEK WITH HIGHS IN THE UPPER 50S TO NEAR 60 AHEAD OF THE INCOMING SYSTEM FOLLOWED BY A COOLDOWN BY LATE WEEK. .LMK...NONE. JA/MJ
Hazardous weather outlook, Nov 12, 3:07 PM CST, 26 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 406 PM EST NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. AHEAD OF A COLD FRONT, A LINE OF THUNDERSTORMS WILL CROSS CENTRAL KENTUCKY THROUGH THE EVENING HOURS. LOCALLY STRONG WIND GUSTS ARE POSSIBLE FROM THESE STORMS, AND AS A RESULT A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS FORECAST FOR MUCH OF CENTRAL KENTUCKY THROUGH THE EVENING. DUE TO THE HIGH RAINFALL RATES, MINOR FLOODING IS ALSO POSSIBLE, SO SOME LOW SPOTS SUCH AS UNDERPASSES AND SMALL STREAMS MAY TEMPORARILY FLOOD WITH WATER DURING AND JUST AFTER THE PASSAGE OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. XXV
In the hours before
Special weather statement, Nov 12, 3:08 PM CST, 25 minutes before
KYZ041-042-047>049-055>057-066-067-122301- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 408 PM EST WED NOV 12 2003 ...HEAVY RAIN FALLING THIS AFTERNOON.. A LINE OF HEAVY THUNDERSTORMS WILL DROP BETWEEN 1 AND 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME ACROSS CENTRAL KENTUCKY. THE HEAVY RAIN WILL REDUCE VISIBILITIES AND CREATE PONDING OF WATER ON ROADS AND UNDERPASSES. A FEW STREAMS AND CREAKS WILL RISE TO NEAR BANK-FULL. REMEMBER NOT TO DRIVE OVER ROADS OR UNDERPASSES COVERED WITH WATER. THE THUNDERSTORMS WILL MOVE QUICKLY OUT OF THE AREA THIS EVENING. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:24 PM CST | Flash Flood Warning | LMK | Madison | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.